MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROBNP II; NATRIURETIC PEPTIDE TEST

ROCHE DIAGNOSTICS ELECSYS PROBNP II; NATRIURETIC PEPTIDE TEST
Catalog Number 09744959190
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas pure e 402 analytical unit serial number is (b)(6).The patient's samples were received for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys probnp ii results from four samples from the same patient tested on the cobas e 402 analytical unit.On (b)(6) 2025, the result from the analyzer was <5.00 pg/ml with a data flag.The reporter stated that the results were discrepant with the patient's clinical findings.On (b)(6) 2025, the investigation laboratory reran the patient's samples.The result of the patient's sample collected on (b)(6) 2025 was <5.00 pg/ml with a data flag.The result of the patient's sample collected on (b)(6) 2025 was <5.00 pg/ml with a data flag.The result of the patient's sample collected on (b)(6) 2025 was <5.00 pg/ml with a data flag.
 
Additional Manufacturer Narrative
The investigation tested the patient sample for elecsys probnp ii, which confirmed the customer's results.The investigation also tested the patient sample for interferents.The investigation confirmed the presence of an extremely rare point mutation in the patient sample not detected by the elecsys probnp ii assay, product labeling states, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.In extremely rare cases (global incidence: < 1 in 10 million; reported from japan), patients may show false low results when tested with the assay kit (values undetectable) due to a nt-probnp variant.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation determined that the mutation in the patient's sample was the cause of the event.The investigation did not identify a product problem.

Brand Name
ELECSYS PROBNP II
Common Device Name
NATRIURETIC PEPTIDE TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22714435
Report Number1823260-2025-02391
Device Sequence Number9393855
Product Code NBC
UDI-Device Identifier07613336217689
UDI-Public07613336217689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09744959190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown